Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have middle ear infection. Will there be a hearing loss or pain if I take a flight?

I have had middle ear infection and am left with glue ear. I am flying in 5 days and am worried it may cause a lot of pain or hearing loss . I have just finished antibiotics and am taking sudafed , using an otovent, dropping saline solution in my nose. I have just tried dripping icy water in my ear - to try to create a different pressure in the ear. It feels a bit better. Is it ok to carry on?
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Welcome to HealthcareMagic forum

You seem to be suffering from otitis media. First of all stop using sudafed it will worsen your problems. Please do not use water into the ear, it can lead to fungal infection and other complications. Drink plenty of warm water and do steam inhalation after using the saline nasal drops. Also, try taking a mucolytic such as ambroxol or bromhaxine to clear of the secretions in the middle ear.

Do not fly when there is ear infection, you will be asking for danger.

I wish you good health

Answered: Tue, 22 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor